Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 51, NWS Milwaukee, WI

May 21, 2017

NWS Milwaukee, WI issued this small craft advisory at May 21, 2017, 3:57 AM CDT. It took effect at May 21, 2017, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 21, 2017, 3:57 AM CDT (08:57 UTC)
In effect from
May 21, 2017, 12:00 PM CDT
Expired
May 21, 2017, 9:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

961 
WHUS73 KMKX 210857
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 AM CDT SUN MAY 21 2017

...DENSE FOG THIS MORNING AND GUSTY WEST WINDS THIS AFTERNOON...

.LIGHTER WINDS AND LINGERING MOISTURE IS LEADING TO AREAS OF
DENSE FOG OVER THE NEARSHORE WATERS FOR THE EARLY MORNING HOURS. 
FOG WILL CLEAR IN THE WAKE OF A FRONT TRACKING EAST THROUGH THE
AREA THIS MORNING. 

WESTERLY WIND GUSTS IN THE 2O TO 25 KNOT RANGE ARE EXPECTED THIS 
AFTERNOON AS LOW PRESSURE TRACKS THROUGH NORTHERN WISCONSIN.

LMZ643>646-211200-
/O.CON.KMKX.MF.Y.0012.000000T0000Z-170521T1200Z/
/O.NEW.KMKX.SC.Y.0051.170521T1700Z-170522T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
357 AM CDT SUN MAY 21 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM
CDT THIS EVENING. 

* VISIBILITY: ONE QUARTER MILE OR LESS.

* WINDS: BECOMING WEST-SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO
  25 KNOTS THIS AFTERNOON.

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET BY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
3 follow-up statements
696 
WHUS73 KMKX 211428
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
928 AM CDT SUN MAY 21 2017

...GUSTY WEST WINDS THIS AFTERNOON...

WESTERLY WIND GUSTS UP TO 25 KNOTS ARE EXPECTED THIS AFTERNOON AS
LOW PRESSURE TRACKS THROUGH NORTHERN WISCONSIN.

LMZ643>646-212230-
/O.CON.KMKX.SC.Y.0051.170521T1700Z-170522T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
928 AM CDT SUN MAY 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS: WEST-SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS 
  THIS AFTERNOON. 

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET BY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
207 
WHUS73 KMKX 212025
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT SUN MAY 21 2017

...GUSTY SOUTHWEST WINDS THROUGH EARLY EVENING...

SOUTHWEST WIND GUSTS UP TO 25 KNOTS ARE EXPECTED THROUGH EARLY 
EVENING AS LOW PRESSURE MOVES NORTH OF THE REGION.

LMZ643>646-220200-
/O.CON.KMKX.SC.Y.0051.000000T0000Z-170522T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
325 PM CDT SUN MAY 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.
  

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET BY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
707 
WHUS73 KMKX 220202
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
902 PM CDT SUN MAY 21 2017


LMZ643>646-220315-
/O.EXP.KMKX.SC.Y.0051.000000T0000Z-170522T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
902 PM CDT SUN MAY 21 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 21, 3:31 AM CDT, 26 minutes earlier.

Area forecast discussion, May 21, 3:31 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
331 AM CDT Sun May 21 2017

.SHORT TERM...

Today and Tonight...Forecast Confidence is High...

Visibility will improve in the wake of an occluded front that is
tracking east through southeast WI early this morning. The front
should clear the lakeshore near Milwaukee around 6 am and near
Sheboygan around 8 am. It could take another couple of hours for
the fog to completely clear, but expect improvement with the drier
southwest winds.

Along the front, there is a chance of showers and a slight chance
of a thunderstorm. There have been a few rumbles of thunder along
the front overnight and also a little small hail in the stronger
cells.

Expect gusty westerly winds across southern WI this afternoon as
low pressure tracks through northern WI and into the U.P. of
Michigan. Skies may clear for a period of time this morning, but
expect clouds to fill in once again for the afternoon. Can't rule
out a few sprinkles, but forecast soundings show too shallow of
moisture for showers today.

.LONG TERM...

Monday through Wednesday...Forecast confidence is medium to high:

A push of milder temps back into the area will likely kick off a
round of showers and storms on Monday, beginning in the afternoon
hours. Low pressure passing through the region is then expected
to bring continued showers Monday night and Tuesday. Kept some low
pops on Wednesday, as low pressure will be slow to pull away from
the area.

After milder temps back near normal for Monday, cooler temps are
likely to return for Tue/Wed.

Thursday through Saturday....Forecast confidence is medium to
high:

High pressure is progged to persist into late week, which would
suggest mainly dry weather for Thursday and Friday. A shortwave
may bring some showers by later Friday into Friday night. A chance
for showers and storms is then expected Saturday as the first wave
departs and another approaches.

Temps are expected to rebound back to around normal to end the
work week and into the weekend.

&&

.AVIATION(09Z TAFS)...

Dense fog will persist until the passage of the occluded front
from west to east early this morning. The front is expected to
clear Lake Michigan near Milwaukee around 6 am, but fog could
linger up to two hours later before clearing. There could be some
small hail in any thunderstorms along the occluded front early
this morning.

There should be a period of VFR with possible clear skies later
this morning, but clouds will fill back in during the afternoon.
Plan on gusty westerly winds across southern WI this afternoon,
along with MVFR ceilings in the 2000 to 3000 ft range. Ceilings
near Lake Michigan could remain VFR this afternoon due to deeper
mixing.

&&

.MARINE...

A marine dense fog advisory is in effect for the overnight hours.
Expect fog to dissipate as winds turn southwest and drier air
moves in behind a front between 6 and 8 am this morning. There is
a slight chance of thunderstorms with small hail along this
front.

Gusty westerly winds are expected this afternoon. Wind gusts in
the 20 to 25 knot range warrant a Small Craft Advisory. Similar
conditions are anticipated for Monday as well.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Dense Fog Advisory until 7 AM CDT this morning for WIZ046-047-
     051-052-057>060-064>066-070>072.

LM...Dense Fog Advisory until 7 AM CDT this morning for LMZ643>646.

     Small Craft Advisory from noon today to 9 PM CDT this evening
     for LMZ643>646.

&&

Today/Tonight and Aviation/Marine...Cronce
Monday through Saturday...DDV
Hazardous weather outlook, May 21, 3:48 AM CDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
348 AM CDT Sun May 21 2017

WIZ046-047-051-052-056>060-062>072-220900-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
348 AM CDT Sun May 21 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

Dense fog will reduce visibility to a quarter mile or less
through the early morning hours. A Dense Fog Advisory is in
effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms Monday afternoon and evening
and again on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-220900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
348 AM CDT Sun May 21 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

Dense fog will reduce visibility to a quarter mile or less
through the early morning hours. A Dense Fog Advisory is in
effect.

Southwest winds will gust to 25 knots this afternoon into the
evening. A Small Craft Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Southwest winds may reach advisory levels again on Monday.

There is a chance of thunderstorms Monday afternoon and evening
and again later Saturday.

DDV

www.weather.gov/mkx

In the hours before

Special weather statement, May 21, 1:19 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
119 AM CDT Sun May 21 2017

WIZ062-067-068-210800-
Iowa-Lafayette-Green-
Including the cities of Dodgeville, Mineral Point, Barneveld,
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville,
Monroe, and Brodhead
119 AM CDT Sun May 21 2017

...PATCHY DENSE FOG EARLY THIS MORNING...

Dense fog developed late in the evening and is gradually
dissipating in the wake of a front through 3 am. Expect patchy
dense fog with visibility down to a quarter mile at times through
the early morning hours. Slow down and use caution if driving.

MRC

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 12:53 AM CDTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green Lake, Jefferson and 11 more6 hr
May 21, 1:02 AM CDTMarine Dense Fog AdvisoryMKX6 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.